Arkansas, 2019Flash Flooding in Arkansas, June 6, 2019
June 6, 2019 · NWS TSA · 16 events in 2 counties and zones
Widespread showers and thunderstorms developed across northwestern Arkansas during the afternoon and evening of the 6th. Unseasonably moist air across the region resulted in locally heavy rainfall with one to four inches of rain across the area, and as much as seven inches occurring locally.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread showers and thunderstorms developed across northwestern Arkansas during the afternoon and evening of the 6th. Unseasonably moist air across the region resulted in locally heavy rainfall with one to four inches of rain across the area, and as much as seven inches occurring locally. This heavy rainfall resulted in widespread flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 6, 2:23 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 6, 2:23 PM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
323 PM CDT Thu Jun 6 2019
.DISCUSSION...
Convection has been slowly filling in across parts of the forecast
area, ahead of upper low and focusing on low-level convergence
boundary noted in mesonet data across northeast OK into northwest
AR. Main concern this afternoon/evening will be localized
flooding, with slow moving storms capable of producing rainfall
rates exceeding 2"/hour. Not every location will experience heavy
rainfall given the scattered nature, but some spots could receive
a quick 3-4" of rain. Given the wet ground conditions, rapid onset
flash flooding will be an issue the remainder of the day.
The upper low will shift east into AR by Friday, although
wraparound moisture and daytime heating will result in scattered
showers/thunderstorms mainly along and east of Highway 75.
Precipitation chances will taper off Friday night with the loss
of heating.
A drier/cooler airmass will move into the region Sunday night into
Monday, with an extended period of below normal temperatures
expected through the remainder of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 66 83 65 86 / 60 50 10 0
FSM 66 83 67 86 / 60 70 20 10
MLC 64 81 65 85 / 40 40 10 0
BVO 65 83 64 85 / 60 50 10 0
FYV 64 79 63 82 / 70 70 20 20
BYV 64 78 64 82 / 70 70 30 20
MKO 65 81 65 85 / 60 60 10 10
MIO 65 82 64 84 / 70 60 20 10
F10 64 81 65 86 / 50 40 10 0
HHW 66 82 67 86 / 50 40 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Friday morning for OKZ049-053>076.
AR...Flash Flood Watch through Friday morning for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...06
LONG TERM....18Hazardous weather outlook, Jun 6, 11:32 AM CST, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1232 PM CDT Thu Jun 6 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1232 PM CDT Thu Jun 6 2019
...HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE TODAY...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Most of eastern Oklahoma and western Arkansas.
ONSET...After 3 pm.
FLASH FLOOD.
RISK...Limited.
AREA...eastern Oklahoma and western Arkansas.
ONSET...After 3 pm.
HEAVY RAIN.
RISK...Elevated.
AREA...eastern Oklahoma and western Arkansas.
ONSET...After 3 pm.
DISCUSSION...
Widespread showers and thunderstorms will develop across
eastern Oklahoma and western Arkansas this Afternoon and
continue into Tonight as an upper level low moves across
the region. The showers and thunderstorms will be slow-moving,
efficient rain producers, and will likely result in localized
quick-onset flash flooding. There will also be some threat of
rises on areas streams and rivers, depending on where the
heaviest rains fall. In addition to heavy rain, some
stronger cells may produce marginally severe hail and wind gusts.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY through Wednesday...No Hazards.
EXTENDED DISCUSSION...
Showers and thunderstorms will continue to gradually decrease in
coverage through Saturday, with some threat of locally heavy
rainfall continuing. Dry and cooler weather will prevail for the
early part of next week.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor ongoing weather conditions, especially in
areas that are still dealing with overland flooding. Lake levels
remain well above normal and any additional heavy rain may lead to
increased river levels.
weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jun 6, 3:08 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD TULSA 36.13N 95.92W
06/06/2019 TULSA OK BROADCAST MEDIA
CAR STALLED IN 3 FEET OF WATER ON SKELLY DRIVE NEAR I-44
AND MEMORIAL AVENUE
&&
SFPLocal storm report, Jun 6, 3:09 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM FLASH FLOOD TULSA 36.13N 95.92W
06/06/2019 TULSA OK NWS EMPLOYEE
STREET FLOODING ACROSS MUCH OF CITY OF TULSA. TULSA
MESONET REPORTED 3.12 INCHES OF RAIN IN THE PAST HOUR.
0407 PM HEAVY RAIN TULSA 36.13N 95.92W
06/06/2019 M3.12 INCH TULSA OK MESONET
MEASURED IN ONE HOUR AT THE TULSA MESONET STATION
&&
DMJSpecial weather statement, Jun 6, 3:10 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
410 PM CDT Thu Jun 6 2019
OKZ060-061-067-062145-
Tulsa OK-Rogers OK-Wagoner OK-
410 PM CDT Thu Jun 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND NORTHEASTERN TULSA COUNTIES UNTIL 445 PM
CDT...
At 410 PM CDT, a strong thunderstorm was located 3 miles south of
Verdigris, moving northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Tulsa... Claremore...
Owasso... Catoosa...
Verdigris... Inola...
Taiwah... Tiawah...
This includes Interstate 44 between mile markers 234 and 255.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3615 9553 3610 9574 3633 9594 3643 9547
TIME...MOT...LOC 2110Z 154DEG 16KT 3619 9567
Local storm report, Jun 6, 3:13 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM FLASH FLOOD TULSA 36.13N 95.92W
06/06/2019 TULSA OK BROADCAST MEDIA
CAR SUBMERGED IN 4 FEET OF WATER NEAR 11TH STREET AND
SHERIDAN ROAD
&&
SFPFlash Flood, Washington
- When
- June 6, 3:26 PM CST to 8:45 PM CST
- Where
- Washington County, 2 mi WNW of Fayetteville to 2.99 mi NW of Fayetteville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.081, -94.203
Portions of several streets were flooded in Fayetteville.
Flash Flood, Washington
- When
- June 6, 3:31 PM CST to 8:45 PM CST
- Where
- Washington County, 1.64 mi SW of Fayetteville to 1.44 mi SW of Fayetteville
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 36.056, -94.194
Cars were partially submerged in flooding along Martin Luther King Jr. Boulevard in Fayetteville.
Flash Flood, Washington
- When
- June 6, 3:59 PM CST to 8:45 PM CST
- Where
- Washington County, 1.87 mi NNE of Strickler to 0.95 mi NNE of Strickler
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.855, -94.317
Portions of Highway 265 near Strickler were reported closed due to flooding.
Flash Flood, Crawford
- When
- June 6, 4:42 PM CST to 10:00 PM CST
- Where
- Crawford County, 0.47 mi WNW of Van Buren to 0.16 mi NNW of Van Buren
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.433, -94.357
Portions of Broadway Street in Van Buren were flooded.
Flash Flood, Washington
- When
- June 6, 5:05 PM CST to 8:45 PM CST
- Where
- Washington County, 1.36 mi SW of Moffit to 1.35 mi SW of Moffit
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.906, -94.287
Portions of Highway 265 near Hogeye were flooded.
Flash Flood, Washington
- When
- June 6, 5:07 PM CST to 8:45 PM CST
- Where
- Washington County, 2.03 mi SSW of Fayetteville to 2.24 mi SSW of Fayetteville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.045, -94.190
West Custer Lane was flooded and closed in south Fayetteville.
Flash Flood, Washington
- When
- June 6, 5:20 PM CST to 8:45 PM CST
- Where
- Washington County, 1.7 mi SW of Moffit to 1.51 mi SSW of Moffit
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.900, -94.288
Portions of Malico Mountain Road were flooded.
Flash Flood, Washington
- When
- June 6, 5:21 PM CST to 8:45 PM CST
- Where
- Washington County, 2.39 mi ESE of Moffit to 2.38 mi E of Moffit
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.913, -94.228
A section of Highway 156 east of Hogeye was closed due to high water.
Flash Flood, Washington
- When
- June 6, 5:22 PM CST to 8:45 PM CST
- Where
- Washington County, Prairie Grove to 0.54 mi SSW of Prairie Grove
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.980, -94.320
Several roads were flooded and closed in Prairie Grove.
Flash Flood, Crawford
- When
- June 6, 5:27 PM CST to 10:00 PM CST
- Where
- Crawford County, 1.51 mi WSW of Dean Spg to 1.16 mi WSW of Dean Spg
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.512, -94.245
Portions of Twin Lakes Road were flooded in Alma.
Flash Flood, Washington
- When
- June 6, 5:40 PM CST to 8:45 PM CST
- Where
- Washington County, 0.36 mi WNW of Strickler to 0.68 mi WSW of Strickler
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.831, -94.336
Portions of South Cove Creek Road were flooded and closed.
Flash Flood, Crawford
- When
- June 6, 5:55 PM CST to 10:00 PM CST
- Where
- Crawford County, 1.93 mi W of Smeltzer to 1.92 mi W of Smeltzer
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.466, -94.354
Several streets were flooded and closed north of I-40 in Van Buren.
Flash Flood, Washington
- When
- June 6, 5:55 PM CST to 8:45 PM CST
- Where
- Washington County, 1.33 mi NNW of Farmington to 0.26 mi WSW of Fayetteville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.049, -94.255
Portions of Highway 62 were flooded in Fayetteville.
Flash Flood, Crawford
- When
- June 6, 6:02 PM CST to 10:00 PM CST
- Where
- Crawford County, Chester to 0.12 mi SE of Chester
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.680, -94.180
Clear Creek flooded nearby roads in Chester.
Flash Flood, Crawford
- When
- June 6, 6:05 PM CST to 10:00 PM CST
- Where
- Crawford County, 0.3 mi E of Oak Grove to 0.37 mi ENE of Oak Grove
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.420, -94.295
Industrial Park Road was flooded at Oak Grove Road in Van Buren.
Flash Flood, Crawford
- When
- June 6, 6:25 PM CST to 10:00 PM CST
- Where
- Crawford County, Rudy to 0.9 mi SSW of Rudy
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.530, -94.280
A road was washed out by Frog Bayou in Rudy.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 6 to 8, 20193 deaths · 1 event
- Tornadoes and Flash Flooding in Louisiana, June 6, 20191 death · 5 injured · $880,000 · EF2 · 13 events
- Hail and Damaging Winds in Texas, June 6, 20191 death · $1.2 million · 1.75 in hail · 32 events
- Heat in Arizona, June 6, 20191 death · 1 event
- Flood in Colorado, June 6, 20191 death · 1 event
- Hail and Damaging Winds in Texas, June 6, 2019$555,000 · 2 in hail · 8 events
- Flash Flooding and Flooding in Kentucky, June 6 to 7, 2019$275,000 · 6 events
- Flash Flooding in Oklahoma, June 6, 2019$60,000 · 15 events
- Damaging Winds in Texas, June 6, 2019$86,000 · 60 kt wind · 6 events
- Flash Flooding in Oklahoma, June 6, 2019$20,000 · 12 events
- Flash Flooding in Kansas, June 6, 2019$30,000 · 2 events
- Damaging Winds in Utah, June 6, 201963 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837433, 837435, 837438, 837460, 837463, 837465, 837467, 837469, 837473, 837483, 837793, 837497, 837502, 837505, 837511, 837515.